Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Stomach ache, muscular pain in back and arms, constipation and diarrhea. On merina. Need help

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
Question
Hi I have mild tummy ache virtually all the time. Bad gas when I awake in th morning, constipation eventually giving way to diarrhoea . I used to get this the week before my period, for years, but since getting mirena it's constant. Potatoes make it worse, my stomach blows up. I am also experiencing muscle aches in my back and arms, and feel a bit lightheaded. Please help.
Posted Tue, 26 Jun 2012 in Abdominal Pain
 
 
Answered by Dr. Ashwini Kolur 4 hours later
Hello
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Many women do complain of these symptoms during or before menstruation. The most straightforward answer for your question is that these symptoms you have are due to hormones and chemical changes during menstruation.

I advice you to alter your diet to include lots of high-fiber foods, whole grains and vegetables, and limit intake of extra salt, dairy, sugar, alcohol, spicy foods, and caffeine.

You can manage or decrease stress by using relaxation techniques such as yoga or meditation or by talking with someone. Regular exercise is also recommended during your premenstrual and menstrual period, which can help reduce stress and help your digestive system function more smoothly.

Try over the counter stuff like Laxative, or stool softener in case if you are constipated.. Gastritis can be addressed by antacid and PPI's. Try to find out whether any food is responsible if so try to avoid it.

Backache during menstruation is very common you can use over the counter medications like non-steroidal anti-inflammatory drugs to reduce your symptoms.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Regards
Above answer was peer-reviewed by
 
Follow-up: Stomach ache, muscular pain in back and arms, constipation and diarrhea. On merina. Need help 7 hours later
Thankyou. However, my symptoms are almost constant, not just before and during my period. This has become constant since having the Mirena coil. Prior to that it was menstrual related. Does this alter your reply?
 
 
Answered by Dr. Ashwini Kolur 1 hour later
Hello again.
Good to hear from you.

I don't think that the coil is responsible for this. Even though irritable bowel syndrome may be caused by IUD, it is very rarely seen. That is why i am thinking mirena is not responsible.

So i advice you to follow the conservative approach mentioned above and see is there any difference.

If the symptoms still persists and you think that is due to coil it is better to speak with the OBG specialist and get yourself examined.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.

Wish you good health.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor